Mississippi, 2025Flash Flooding in Mississippi, June 14, 2025
June 14, 2025 · NWS MEG · 3 events in 1 county or zone
Pulse-type showers and thunderstorms continued during the afternoon hours with torrential rainfall rates. Due to a lack of shear, slow moving/nearly stationary storm motion heightened flash flooding threats, particularly over urban areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pulse-type showers and thunderstorms continued during the afternoon hours with torrential rainfall rates. Due to a lack of shear, slow moving/nearly stationary storm motion heightened flash flooding threats, particularly over urban areas. A storm developed over Tupelo, MS and dumped buckets of rain over the area resulting in widespread flash flooding. The airport recorded 3.43 inches and set a daily rainfall record.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 14, 1:30 PM CST, 3 hours 48 minutes earlier. Its key messages:
- Updated at 229 PM CDT Sat Jun 14 2025
- Scattered showers and thunderstorms will continue through the end of next week. Severe weather chances will remain limited during the daytime hours each day with strong winds and localized heavy rainfall as the threats.
- Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 1:30 PM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
230 PM CDT Sat Jun 14 2025
...New DISCUSSION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 229 PM CDT Sat Jun 14 2025
- Scattered showers and thunderstorms will continue through the
end of next week. Severe weather chances will remain limited
during the daytime hours each day with strong winds and
localized heavy rainfall as the threats.
- Hot and humid conditions will develop late next week, with heat
indices of 100 to 105 expected by next Saturday.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 229 PM CDT Sat Jun 14 2025
GOES Water Vapor satellite trends place an upper-level low over
southern Indiana this afternoon. Regional WSR-88D radar trends
show isolated/scattered showers and thunderstorms associated with
this low mainly over western Kentucky, southeast Missouri, and
into portions of northern Alabama and north Mississippi.
Meanwhile, another MCS is located over eastern Oklahoma and
western Arkansas. Mostly cloudy to cloudy skies have prevailed
across the Mid-South today with 2 PM temperatures ranging from the
upper 70s to lower 80s.
Additional isolated to scattered showers and thunderstorms are
expected through the remainder of the afternoon. Latest
mesoanalysis yields between 1000-2500 J/kg of surface-based CAPE
with very weak shear. (20 kts or less) As a result, pulse-type
showers and thunderstorms will be the dominant convective mode.
Severe thunderstorm potential will remain low at best with
convective activity gradually weakening around or after sunset.
Short-term model trends indicate another weak open wave trough
will form across portions of the Middle and Lower Mississippi
Valleys over the next 24-36 hours and remain across the region
through Tuesday. This will result in continued convective chances
across the Mid-South during this period, especially each
afternoon/early evening. This pulse-type environment will
continue through early next week with gusty winds the primary
threat for any strong thunderstorms. A localized heavy rainfall
threat will also exist as precipitable water values approach the
99th percentile around 2 inches.
Long-term deterministic and ensemble model solutions indicate an
upper-level ridge over the Southern Plains will gradually build
east into portions of the Lower Mississippi Valley by late next
week with temperatures rising into the lower to middle 90s across
some locations. These warmer temperatures combined with high
dewpoints may result in heat index values approaching heat
advisory criteria around 105 degrees over northwest Mississippi.
Isolated to scattered diurnally driven convection is anticipated
as the Mid-South will remain on the northeastern periphery of the
upper-level ridge axis.
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sat Jun 14 2025
An upper low has lead to a largely persistence forecast. Sporadic
showers and occasional thunderstorms will continue affecting
terminals through the entire TAF period. Intermittent drops to
MVFR conditions will remain plausible with the movement of
convection. Overnight, showers look to briefly wane as fog
develops over the Mid-South, amids already saturated soils and
calm winds and MVFR conditions prevail. Fog should lift shortly
after sunrise as ceilings improve to VFR. Southwest winds will
remain gusty through this afternoon before going light around
sunset.
AEH
&&
.FIRE WEATHER...
Issued at 229 PM CDT Sat Jun 14 2025
Light winds and high humidity will persist into next week. Shower
and thunderstorm chances will persist each afternoon and evening.
Hot and humid conditions will return late next week with
temperatures rising into the lower to middle 90s.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...CJC
AVIATION...AEH
In the hours before
Special weather statement, Jun 14, 4:48 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Jun 14 2025
MSZ015>017-142315-
Itawamba MS-Pontotoc MS-Lee MS-
548 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PONTOTOC...SOUTHWESTERN
ITAWAMBA AND SOUTHERN LEE COUNTIES THROUGH 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Furrs, or over Trace State Park, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Troy, Furrs, Evergreen, Nettleton, Algoma,
Endville, Chiwapa, Mooreville, Ballardsville, Flowerdale, Rough Edge,
Old Union, and Nixon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3409 8852 3409 8872 3408 8872 3408 8886
3419 8912 3433 8892 3425 8844
TIME...MOT...LOC 2248Z 295DEG 30KT 3422 8889
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CMAFlash Flood, Lee
- When
- June 14, 5:18 PM CST to 6:18 PM CST
- Where
- Lee County, 1.85 mi SE of (Tup)lemons Arpt Tup to 1.4 mi S of Tupelo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 34.249, -88.749
Multiple flooded roadways in Tupelo including: Lawndale Drive, Ida Street, West Main, N Madison Street, South Thomas Street, Pierce Street, and Varsity Drive.
Flash Flood, Lee
- When
- June 14, 6:00 PM CST to 7:00 PM CST
- Where
- Lee County, 2.69 mi NW of Verona to 2.65 mi NW of Verona
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.230, -88.730
Ruffwood Road and nearby roadways were impassable.
Flash Flood, Lee
- When
- June 14, 6:38 PM CST to 7:38 PM CST
- Where
- Lee County, 0.08 mi W of (Tup)lemons Arpt Tup to 0.23 mi NNW of (Tup)lemons Arpt Tup
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 34.270, -88.771
Coley Road, just west of the airport, was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276154, 1276155, 1276156.